Alert archive / Iowa / Wind Advisories in 2022

Wind Advisory 17, NWS Des Moines, IA

December 12, 202251 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Dec 12, 2022, 3:19 PM CST for 51 counties in Iowa. It took effect at Dec 13, 2022, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2022, 3:19 PM CST (21:19 UTC)
In effect from
Dec 13, 2022, 6:00 AM CST
Expired
Dec 13, 2022, 9:00 PM CST
In force
15 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS73 KDMX 122119
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
319 PM CST Mon Dec 12 2022

IAZ027-028-036>039-044>050-057>062-070>075-081>086-092>097-130530-
/O.NEW.KDMX.WI.Y.0017.221213T1200Z-221214T0300Z/
Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-
Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-
Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Webster City, 
Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, 
Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, 
Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
319 PM CST Mon Dec 12 2022

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...Much of Central Iowa.

* WHEN...From 6 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
7 follow-up statements
705 
WWUS73 KDMX 130224
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
824 PM CST Mon Dec 12 2022

IAZ004>007-015>017-023>026-033>035-131100-
/O.EXB.KDMX.WI.Y.0017.221213T1800Z-221214T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge
824 PM CST Mon Dec 12 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST TUESDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...Northern Iowa.

* WHEN...From noon to 9 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result,
  especially for areas that see icing overnight into Tuesday
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ027-028-036>039-044>050-057>062-070>075-081>086-092>097-131100-
/O.CON.KDMX.WI.Y.0017.221213T1200Z-221214T0300Z/
Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-
Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-
Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Webster City, 
Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, 
Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, 
Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
824 PM CST Mon Dec 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of central and southern Iowa

* WHEN...From 6 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
861 
WWUS73 KDMX 130924
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
324 AM CST Tue Dec 13 2022

IAZ027-028-036>039-044>050-057>062-070>075-081>086-092>097-131730-
/O.CON.KDMX.WI.Y.0017.221213T1200Z-221214T0300Z/
Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-
Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-
Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Webster City, 
Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, 
Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, 
Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
324 AM CST Tue Dec 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to around 45 
  mph expected.

* WHERE...Most of central and southern Iowa.

* WHEN...From 6 AM to 9 PM CST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ004>007-015>017-023>026-033>035-131730-
/O.CON.KDMX.WI.Y.0017.221213T1800Z-221214T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge
324 AM CST Tue Dec 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph
  possible.

* WHERE...Northern Iowa.

* WHEN...From noon to 9 PM CST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result,
  especially for areas that see icing overnight into Tuesday
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
966 
WWUS73 KDMX 131449
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
849 AM CST Tue Dec 13 2022

IAZ004>007-015>017-023>026-033>035-132300-
/O.EXT.KDMX.WI.Y.0017.221213T1449Z-221214T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge
849 AM CST Tue Dec 13 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph 
  possible.

* WHERE...Northern Iowa.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ027-028-036>039-044>050-057>062-070>075-081>086-092>097-132300-
/O.CON.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/
Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-
Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-
Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Webster City, 
Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, 
Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, 
Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
849 AM CST Tue Dec 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to around 50 
  mph expected.

* WHERE...Most of central and southern Iowa.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
317 
WWUS73 KDMX 131726
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1126 AM CST Tue Dec 13 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-140130-
/O.CON.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
1126 AM CST Tue Dec 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph 
  possible.

* WHERE...All of Central Iowa.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
076 
WWUS73 KDMX 132122
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
322 PM CST Tue Dec 13 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-140300-
/O.CON.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
322 PM CST Tue Dec 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  possible.

* WHERE...All of Central Iowa.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
255 
WWUS73 KDMX 140034
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
634 PM CST Tue Dec 13 2022

IAZ033>036-044>048-057>062-070>075-081>086-092>097-140145-
/O.CAN.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
634 PM CST Tue Dec 13 2022

...WIND ADVISORY IS CANCELLED...

Wind gusts have diminished across southern Iowa, thus the wind 
advisory there has been cancelled. Breezy southeast winds may 
still gust near 30 mph this evening.

$$

IAZ004>007-015>017-023>028-037>039-049-050-140300-
/O.CON.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hardin-Grundy-
Black Hawk-Marshall-Tama-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, 
Marshalltown, Tama, Toledo, Traer, Dysart, and Gladbrook
634 PM CST Tue Dec 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  possible.

* WHERE...All of Central Iowa.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Hagenhoff
387 
WWUS73 KDMX 140250
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
850 PM CST Tue Dec 13 2022

IAZ004>007-015>017-023>028-037>039-049-050-140400-
/O.EXP.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hardin-Grundy-
Black Hawk-Marshall-Tama-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, 
Marshalltown, Tama, Toledo, Traer, Dysart, and Gladbrook
850 PM CST Tue Dec 13 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds have gradually diminished through the evening, and although
it will remain breezy overnight, speeds are not expected to reach
advisory criteria. Thus, the Wind Advisory previously in effect 
will be allowed to expire at the top of the hour.

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:36 AM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Dec 12, 11:36 AM CST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1136 AM CST Mon Dec 12 2022

...Updated for the 18z Aviation Discussion...

.DISCUSSION.../Today through Sunday/
Issued at 419 AM CST Mon Dec 12 2022

Take Home Points:

*Rinse and repeat stratus and fog today
*Active weather most of the week - drizzle/freezing drizzle,
rain/freezing rain, and snow
*Very windy Tue
*Bitter cold likely filters in late in forecast

Discussion:

Within the near-term, it is basically another rinse and repeat when
it comes to fog and stratus. Near surface flow out of the SE should
keep stratus entrenched within the area, and will be reinforced by
increasing southerly low-mid level flow that will advected
abnormally moist air mass, for this time of the year, into the area
as our incoming big weather maker begins to exert its influence.
Generally speaking, conditions will be quiet and dreary today for
much of the state. Western areas will likely see drizzle this
afternoon as the aforementioned moisture advects in and deepens low
level moisture profiles. Fortunately, much of it will remain liquid
with temperatures a bit above freezing. As the deepening moisture
profiles ooze eastward this evening/overnight, freezing drizzle
remains expected, primarily around Highway 30 northward. That said,
there does remain some uncertainty with how widespread freezing
drizzle may be with temperatures within a degree or two on either
side of freezing. Generally, have erred on less widespread than
initial NBM load, pushing it northward a tier or two of counties.
Ice accumulation amounts later this afternoon and tonight are not
expected to be much, a couple hundredths, but may be enough to cause
issues on untreated surfaces.

As the the large western low, currently churning its way through
Nevada/Idaho/Utah areas, continues eastward, Lee Cyclogenesis will
ensue in the Colorado Front Range today and begin to move into Kansas-
Nebraska tonight. All the while, a tightening pressure gradient over
the area will result in a windy day Tuesday in conjunction with the
forecast precipitation. Expect sustained winds in excess of 25 mph
and gusts around or in excess of 40 mph at times, very near Wind
Advisory level. Windiest conditions will likely be over northern
areas. The primary band of precipitation will also lift through the
area Tuesday. Here is the fun part... precipitation types and
potential amounts and impacts. Guidance continues to depict a warm
layer aloft to yield liquid precipitation at the surface, so cold
rain central into southern Iowa and freezing rain potential central
into northern Iowa. With some lingering uncertainty in temperatures,
the uncertainty in freezing rain potential is highest within central
Iowa. There remain more things working against significant freezing
rain potential including, temperatures near freezing (inefficient
freezing), ongoing WAA via SE flow, and moderate rain rates (latent
heat release, further limiting freezing efficiency). Ultimately, the
belief remains that guidance is way overdone on freezing rain
amounts and much of the effort in the forecast was put towards
limiting freezing rain amounts and trimming the southern extent.
Therefore have tried to limit amounts to around a tenth of an inch.
Regardless, it remained prudent to kick out a Winter Storm Watch
with this package. An Advisory was considered, but with neighbors
grappling with potential Ice Storm Warning decisions, discussion led
to a Winter Storm Watch. Seems very likely a Winter Weather Advisory
will be issued, which would also address the windy conditions.

This system will linger across the region much of the rest of the
week as a pair of upper lows dance around each other in New England,
effectively setting up a blocking pattern. Ensemble guidance is in
fair agreement on the path of system, and would result in a mostly
quiet Wednesday within the dry slot, before snow chances slide in
for Thursday and Friday along with increasing winds and cold. Some
light snow accumulations and snow showers are likely, with greatest
potential for accumulations over northern areas. Potential impacts
and amounts will be analyzed in more depth in upcoming forecast
cycles. As the system exits, colder air will begin to filter in and
signals remain for the coldest air of the season potentially sliding
in late in the weekend and into next week.

&&

.AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/
Issued at 1136 AM CST Mon Dec 12 2022

Mostly IFR with some local MVFR conditions for the entire forecast
with low stratus remaining. Freezing rain and rain overspread west
and southern Iowa late tonight which may produce poor braking
action until after sunrise on Tuesday. Most of the precipitation
is likely to change to straight rain by the end of the forecast
period as temperatures continue to rise. Winds are also expected
to increase out of the southeast with gusts approaching 40kts in
northern Iowa by the end of the period.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Tuesday afternoon
for IAZ004-005-015-023-024-033>035-045-046.

&&

DISCUSSION...Curtis
AVIATION...Cogil
Hazardous weather outlook, Dec 12, 9:30 AM CST, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
930 AM CST Mon Dec 12 2022

IAZ006-007-016-017-025>028-036>039-044-047>050-057>062-070>075-
081>086-092>097-131200-
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Crawford-Boone-Story-Marshall-
Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-
Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-
Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
930 AM CST Mon Dec 12 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A wintry mix is expected to arrive late tonight, mainly north of
I-80. This is likely to produce some light glazing across the
northern half of Iowa.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Freezing rain with ice accumulation of a light glaze north of I-80
to perhaps a tenth of an inch near the Minnesota border is
possible Tuesday morning. It will also be windy on Tuesday with
gusts of 40 to 50 mph affecting high profile vehicles and
unsecured outdoor objects such as holiday decoration and trash
cans.

Intermittent snow showers will be possible Wednesday through
Friday with at least breezy winds at times Thursday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed for severe weather, but reports of
icing and impacts are always appreciated.

IAZ004-005-015-023-024-033>035-045-046-131200-
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Carroll-Greene-
930 AM CST Mon Dec 12 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Winter Storm Watch is in effect for the area late tonight.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Winter Storm Watch is in effect for the area on Tuesday. Please
refer to the National Weather Service website at
weather.gov/desmoines for further details.

It will also be windy on Tuesday with gusts of 40 to 50 mph
affecting high profile vehicles and unsecured outdoor objects such
as holiday decoration and trash cans.

Intermittent snow showers will be possible Wednesday into Friday
with at least breezy winds Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed for severe weather, but reports of
icing and impacts are always appreciated.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:49 AM CSTWinter Storm WatchDMXCalhoun, Carroll, Emmet, Greene, Humboldt, Kossuth and 4 more11 hr
Dec 12, 3:16 PM CSTWinter Weather AdvisoryDMXCalhoun, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 8 more18 hr

Nearby

Wind Advisories in Iowa, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.